Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 32, NWS Tampa Bay, FL

March 4, 2009

NWS Tampa Bay, FL issued this red flag warning at Mar 4, 2009, 2:30 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2009, 2:30 PM EST (19:30 UTC)
Expired
Mar 4, 2009, 6:00 PM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 041930
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
230 PM EST WED MAR 4 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
LEVY COUNTY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

.DRY AIR OVER NORTH FLORIDA TODAY WILL MAKE FOR DANGEROUS FIRE
WEATHER CONDITIONS THIS AFTERNOON IN LEVY COUNTY. ANOTHER POCKET
OF DRY AIR IS AROUND SARASOTA AT THIS TIME...BUT EXPECT A WEAK
AFTERNOON SEA BREEZE TO BRING IN JUST ENOUGH MOISTURE TO PREVENT
4-HOUR DURATIONS THERE. FOR THURSDAY ANOTHER LARGER POCKET OF DRY
AIR WILL MOVE ACROSS THE REGION AND COMBINE WITH WARM TEMPERATURES
TO PRODUCT MORE WIDESPREAD FIRE WEATHER CONDITIONS.

FLZ039-042300-
/O.NEW.KTBW.FW.W.0032.090304T1930Z-090304T2300Z/
LEVY-
230 PM EST WED MAR 4 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS EVENING. 

AFTERNOON DEWPOINTS IN THE UPPER 20S HAVE FORCED RELATIVE
HUMIDITIES INTO THE UPPER 20 PERCENT RANGE AS WELL. EXPECT THESE
READINGS TO REMAIN FAIRLY CONSTANT FOR THE NEXT 2 TO 4
HOURS...BRINGING DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ042-043-048-049-051-052-055>057-060>062-065-042300-
/O.NEW.KTBW.FW.A.0027.090305T1700Z-090305T2300Z/
CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
230 PM EST WED MAR 4 2009

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY
AFTERNOON. 

EXPECT DRY AIR TO MOVE ACROSS MOST OF THE REGION THURSDAY
AFTERNOON AND COMBINE WITH WARM TEMPERATURES TO LEAD TO SEVERAL
HOURS OF CRITICAL RELATIVE HUMIDITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:03 PM EST, 27 minutes earlier.

Area forecast discussion, Mar 4, 2:03 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
203 PM EST WED MAR 4 2009

.SHORT TERM...MID/UPPER LEVEL RIDGING WILL CONTINUE TO BUILD OVER
FLORIDA DURING THE SHORT TERM PERIOD AS SURFACE HIGH PRESSURE
ALONG THE MID-ATLANTIC COAST DRIFTS EAST OUT INTO THE WESTERN
ATLANTIC. THIS WILL SETUP AN EAST TO SOUTHEAST FLOW DURING THE
PERIOD UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURES
WILL CONTINUE TO MODERATE WITH READINGS CLIMBING TO ABOUT NORMAL
ON THURSDAY AND SLIGHTLY ABOVE NORMAL ON FRIDAY.

.LONG TERM...(FRIDAY NIGHT-WEDNESDAY)...UPPER LEVEL RIDGE WILL
REMAIN IN PLACE ACROSS THE REGION AS WELL AS SURFACE HIGH PRESSURE
OVER THE WESTERN ATLANTIC THROUGH MUCH OF THE LONG TERM. BY
TUESDAY EVENING AN AMPLIFYING MID LEVEL TROUGH OVER THE MIDWEST
STATES PUSHES THE RIDGE ALOFT FURTHER EAST AND ALLOWING FOR AN
INCREASE IN CLOUD COVER...BUT THE SURFACE RIDGE SEEMS TO HOLD ITS
GROUND AND PROVIDE ENOUGH BLOCKING TO KEEP THE ENERGY ASSOCIATED
WITH THE TROUGH AND ATTENDANT COLD FRONT WELL TO THE NORTH OF THE
AREA. THEREFORE...NO SIGNIFICANT RAIN WILL BE CARRIED IN THE
FORECAST THROUGH WEDNESDAY. BENIGN AND WARMER WEATHER EXPECTED
THIS UPCOMING WEEKEND WITH AFTERNOON HIGHS LIKELY REACHING LOWER
80S.

&&

.AVIATION...VFR CONDITIONS NEXT 24 HOURS WITH SCATTERED TO
OCCASIONALLY BROKEN LAYERS OF PASSING CIRRUS/STRATOCUMULUS THROUGH
THE EARLY EVENING HOURS.

&&

.MARINE...NORTHEAST WINDS WILL CONTINUE TO VEER AROUND TO THE EAST
LATER TONIGHT AND THURSDAY AND THEN GENERALLY SOUTHEAST THROUGH
THE WEEKEND. FLOW WILL BECOME LIGHT ENOUGH FRIDAY THROUGH THE
WEEKEND TO ALLOW THE WEST COAST SEA BREEZE TO DEVELOP EACH
AFTERNOON.

&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES ARE BELOW 35 PERCENT IN A
FEW LOCATIONS AT THIS TIME...BUT SHOULD BEGIN TO COME BACK UP IN
THE NEXT HOUR OR SO AS MOISTURE SPREADS WEST FROM THE ATLANTIC AS
INDICATED BY THE DEVELOPMENT OF THE STRATOCUMULUS FIELD DRIFTING
WESTWARD. FOR THURSDAY IT LOOKS LIKE WE WILL SEE A POCKET OF DRY
AIR MOVE ACROSS THE REGION AND THIS COMBINED WITH WARMER
TEMPERATURES WILL LEAD TO SEVERAL HOURS OF CRITICAL RELATIVE
HUMIDITY...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN ZONES.
FROM FRIDAY ON THROUGH THE WEEKEND DO NOT EXPECT ANY FIRE WEATHER
PROBLEMS AS LOW LEVEL MOISTURE WILL GRADUALLY INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  50  76  54  78 /   0   0   0   0
FMY  49  79  53  80 /   0   0   0   0
GIF  47  75  53  79 /   0   0   0   0
SRQ  47  76  51  78 /   0   0   0   0
BKV  41  76  44  79 /   0   0   0   0
SPG  53  74  58  78 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
     SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-MANATEE-
     PASCO-POLK-SARASOTA-SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, Mar 4, 5:13 AM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
513 AM EST WED MAR 4 2009

FLZ039-042-043-048>052-055>057-060>062-065-041530-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
513 AM EST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
FREEZING TEMPERATURES WILL BE POSSIBLE OVER LEVY COUNTY EARLY
THIS MORNING...AND A FREEZE WARNING REMAINS IN EFFECT FOR LEVY
COUNTY UNTIL 8 AM EST. IN ADDITION TO THE FREEZING TEMPERATURES SOME
PATCHY FROST WILL ALSO BE POSSIBLE WITH THE FROST EXTENDING SOUTH
INTO PORTIONS OF THE WEST CENTRAL FLORIDA...MAINLY EAST OF THE
I-75 CORRIDOR.

RESIDENTS AND VISITORS SHOULD DRESS WARMLY THIS MORNING. SEVERAL
LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR
JACKET.

...FIRE WEATHER IMPACT...
A DRY AIR MASS WILL RESULT IN AREAS OF LOW HUMIDITY VALUES BELOW
35 PERCENT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON.
DURATIONS LESS THAN 4 HOURS SHOULD PRECLUDE RED FLAG CONDITIONS
HOWEVER EXTREME CARE SHOULD BE TAKEN WITH ANY OUTDOOR OPEN FLAME
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...FIRE WEATHER IMPACT...
A DRY AIR MASS WILL LINGER OVER THE REGION ON THURSDAY. THIS DRY
AIR MAY AGAIN SUPPORT AREAS OF LOW HUMIDITY VALUES BELOW 35 PERCENT
DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:48 PM ESTFreeze WarningTBW12 hr
Mar 4, 2:30 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter15 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.